Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2000, 4:27 PM CDT for Holt County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 25, 2000, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:35 PM CDT | Thunderstorm Wind | Page, NE | A large tree was blown onto house by thunderstorm winds. |
| Aug 25, 4:50 PM CDT | Hail 1 | Chambers, NE | |
| Aug 25, 5:12 PM CDT | Hail 1.75 | Chambers, NE | |
| Aug 25, 5:25 PM CDT | Hail 0.88 | Inman, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 252130
SVRLBF
NEC089-252215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 PM CDT FRI AUG 25 2000
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 515 PM CDT
* AT 423 PM CDT...DOPPLER RADAR INDICATED A SEVERE STORM OVER
INMAN...OR ABOUT 8 MILES SOUTHEAST OF O'NEILL...MOVING SOUTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
7 MILES SOUTHWEST OF PAGE AROUND 445 PM CDT
OVER EWING AROUND 510 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWLS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4248 9861 4215 9923 4208 9923 4209 9830
4264 9832
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:09 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 25, 2:09 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 PM CDT FRI AUG 25 2000 ...CHALLENGE TO BE TEMPS AND SMALL POPS BEGINNING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY... 18Z SFC ANALYSIS SHOWS A SFC LOW NEAR HON WITH A FRONT DRAPED SW INTO SW SD JUST TO THE N OF NEBR. STONGEST HEATING IN CW IN NE CWA WHERE ONL UP TO 97. WINDS REMAIN LIGHT AND VRB IN SW AWAITING SFC TROUGH PASSAGE. ALL MODELS APPEAR TO HAVE INITIALIZED WELL AT 12Z. WATER VAPOR IMAGERY SHOWS A DISTINCT SHORTWAVE LOCATED OVER NRN MT AND A TUT LOW MIGRATING NORTHWARD ALONG THE NM/AZ BORDER. SUBTROPICAL MOISTURE PLUME ROTATING AROUND THE RIDGE ACROSS NRN CO...SRN WY...INTO NEBR AND ADJACENT STATES. MODELS DRAW VOT MAX NEAR THE NM/AZ BORDER NORTHWARD ACROSS CO AND INTO NEBR BY 36 HRS. ETA SHOWING CHANNELIZED VORTICITY UNDER THE SUBTROPICAL MOISTURE PLUME WHEREAS THE AVN AND NGM DO NOT. PREFER THE ETA MODEL THIS RUN. TONIGHT...SFC FRONT WILL PUSH SE OF CWA BY 06Z. EVENING TSRA WILL BE INCLUDED FOR SRN AND ERN CWA. STRONG SUBSIDENCE AND CLEARING BEHIND THE FRONT. ONLY PART OF SW WILL REMAIN PARTLY CLOUDY DUE TO SOME MID AND HIGH CLOUDINESS. ONLY CONCERN WOULD BE STATUS AND PATCHY FOG PUSHING INTO THE NE CWA LATE TONIGHT. SATURDAY...SUNNY NORTHEAST AND MOSTLY SUNNY SW WHERE SOME MID HIGH CLOUDS WILL INCREASE. DPVA NOTED INTO THE ERN PNAHDLE AND SW DURING THE AFTERNOON. SFC FRONT WILL STALL OUT IN NRN KS AND LIFT NORTH IN NW KS AND NE CO. WILL CONTINUE SMALL POPS FOR LATE AFTERNOON THUNDERSTORMS IN ERN PNHDL AND SW TO THE NORTH OF THIS FRONT. DESPITE E AND SE WINDS TEMPS COOL VERY LITTLE. HIGHS BACK INTO THE UPPER 90S IN THE LBF BBW AREAS. MID 90S VTN AND OGA...LOWER 90S ERN PNHDL. SATURDAY NIGHT...LOW PRESSURE ONCE AGAIN DEVELOPS IN MT AND WY...MOVING EAST INTO WRN DAKOTAS AND WRN NEBR BY 12Z SUN. SMALL POPS NEEDED FROM VTN TO LBF AND WEST AS SRN END OF 850 JET REACHES INTO WRN NEBR OVERNIGHT. MOISTURE AND UPPER SUPPORT LACKING IN ERN CWA. SUNDAY...SRLY WINDS AS LOW PRESSURE MOVES EASTWARN INTO CENTRAL SD AND CENTRAL NEBR. BEST CHC OF TSRA SHIFT INTO ERN CWA AS VORT MAX KICKS EAST AND BETTER MOISTURE ESTABLISHED. RIGHT ENTRANCE REGION OF 90+ KT JET TO THE NORTH SHOULD SUPPLY GOOD UPPER DIVERGENCE TO EASTERN CWA BY AFTERNOON. 850 WINDS ALSO REMAIN AOA 20KTS. 30 POPS ANW...ONL AND BUB. 20 POPS FOR MORNING SHOWERS IN THE SOUTH AND WEST. TEMPS AROUND 90 NE...MID 90S SW WITH MORE SUN AND S TO SW WINDS. 90-95 NW. EXTENDED...COLD FRONT WILL APPROACH NW CWA LATE SUNDAY NIGHT. A SLIGHT COOL DOWN MODAY W/HIGHS IN THE MID 80S TO AROUND 90 AND A CHC OF TSRA WITH FRONTAL PASSAGE. CHC INTO TUE...THEN DRY WED. HIGHS TUES AND WED IN THE 80S. LOWS IN THE 50S. .LBF...NONE ROBERG
In the hours before
Special weather statement, Aug 25, 11:15 AM CDT, 5 hours 12 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-252045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 AM CDT FRI AUG 25 2000 ...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT... A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON INTO THIS EVENING. RAPIDLY RISING TEMPERATURES IN ADVANCE OF THE FRONT...AND MARGINAL MOISTURE IN THE LOWER ATMOSPHERE...WILL RESULT IN A MODERATELY UNSTABLE AIRMASS OVER MUCH OF THE OUTLOOK AREA INTO EARLY TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE FRONT DURING THE AFTERNOON...AND THEN PROGRESS EAST AND SOUTH AT AROUND 30 MPH AS THE FRONT MOVES THROUGH THE AREA. BECAUSE OF LIMITED MOISTURE...SEVERE WEATHER IS NOT EXPECTED FROM ANY OF THE STORMS WHICH DEVELOP. HOWEVER...LOCALLY GUSTY WINDS TO NEAR 50 MPH...AND DRY LIGHTNING WHICH MAY RESULT IN ISOLATED PRAIRIE FIRES IS POSSIBLE NEAR SOME OF THE STRONGER STORMS. THE THREAT OF THUNDERSTORM ACTIVITY IS EXPECTED TO END OVER NORTHWEST NEBRASKA BY SUNSET...AND END OVER THE REST OF WESTERN AND NORTH CENTERAL NEBRASKA BY MID EVENING AS THE FRONT CONTINUES SOUTHEAST AND MOVES OUT OF THE AREA. WERT
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 65 min |
| Aug 25, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 30 min |
| Aug 25, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.